Alert archive / Pennsylvania / Frost Advisories in 2012
Frost Advisory 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this frost advisory at May 10, 2012, 4:03 PM EDT for 7 counties in Pennsylvania. It took effect at May 11, 2012, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2012, 4:03 PM EDT (20:03 UTC)
- In effect from
- May 11, 2012, 2:00 AM EDT
- Expired
- May 11, 2012, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
Counties Clarion County, PA, Fayette County, PA, Forest County, PA, Jefferson County, PA, Mercer County, PA, Venango County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 75 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719 WWUS71 KPBZ 102003 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 403 PM EDT THU MAY 10 2012 ...FROST ADVISORY IN EFFECT FOR EARLY FRIDAY MORNING... .TEMPERATURES WILL FALL RAPIDLY TONIGHT AS THE SKY CLEARS AND WIND DIMINISHES. AREAS OF FROST ARE LIKELY. MDZ001-PAZ007>009-015-016-023-074-076-WVZ023-041-110415- /O.NEW.KPBZ.FR.Y.0001.120511T0600Z-120511T1200Z/ GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 403 PM EDT THU MAY 10 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MIDDLE 30S. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 15
2 follow-up statements
214 WWUS71 KPBZ 110130 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 930 PM EDT THU MAY 10 2012 ...FROST ADVISORY IN EFFECT FOR EARLY FRIDAY MORNING... .TEMPERATURES WILL FALL RAPIDLY TONIGHT AS THE SKY HAS CLEARED AND THE WIND DIMINISHED. AREAS OF FROST ARE LIKELY. MDZ001-PAZ007>009-015-016-023-074-076-WVZ023-041-110930- /O.CON.KPBZ.FR.Y.0001.120511T0600Z-120511T1200Z/ GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 930 PM EDT THU MAY 10 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MIDDLE 30S. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$
328 WWUS71 KPBZ 110736 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 336 AM EDT FRI MAY 11 2012 ...FROST ADVISORY IN EFFECT FOR EARLY FRIDAY MORNING... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR THE FORMATION OF FROST EARLY THIS MORNING. MDZ001-PAZ007>009-015-016-023-074-076-WVZ023-041-111200- /O.CON.KPBZ.FR.Y.0001.000000T0000Z-120511T1200Z/ GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 336 AM EDT FRI MAY 11 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MID 30S. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this frost advisory went out at May 10, 2:28 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 10, 2:28 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 228 PM EDT THU MAY 10 2012 .SYNOPSIS... EASTBOUND UPPER LEVEL LOW PRESSURE WILL PROVIDE CLOUDS, COOL TEMPERATURES, AND ISOLATED SHOWERS THIS AFTERNOON. HIGH PRESSURE WILL BRING SUN AND MODERATING TEMPERATURES FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... RECENT RADAR COVERAGE SHOWS ISOLATED SHOWERS OVER ALL BUT FAR WESTERN ZONES THIS AFTERNOON. TWEAKED POPS TO REFLECT ISOLATED COVERAGE. SHOWERS SHOULD DIMINISH QUICKLY AS SURFACE HEATING ENDS. EXPECT THE CLOUDS TO ERODE BY EVENING AS SURFACE HIGH PRESSURE APPROACHES. MAXIMUM TEMPERATURES WILL RANGE FROM THE MID 50S NORTH OF I-80 AND ALONG THE RIDGES TO THE LOWER AND MID 60S SOUTH AND WEST. TROUGH WILL CONTINUE TO DRIFT EASTWARD TONIGHT AND STRONG SFC HIGH WILL FOLLOW BEHIND IT. THIS WILL MEAN MAINLY CLEAR SKIES TONIGHT WITH CHILLY TEMPS. AT THIS POINT, DOES NOT APPEAR THAT TEMPS WILL FALL FAR ENOUGH FOR FROST/FREEZE HEADLINES...BUT PLAN TO MENTION PATCHY FROST NORTH OH I-80. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... WITH HIGH PRESSURE IN CONTROL, EXPECT PLENTY OF SUNSHINE AND MODERATING TEMPS FRIDAY AND SATURDAY. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... STILL SOME UNCERTAINTY FOR EARLY NEXT WEEK DUE TO MODEL DIFFERENCES. WEAK COLD FRONT WILL MOVE THROUGH THE UPPER OHIO VALLEY LATE SAT NIGHT AND SUNDAY. WILL INCLUDE THE MENTION OF SHOWERS WITH THE PASSAGE OF THE FRONT. MODELS BEGIN TO DIFFER SUNDAY NIGHT, WITH THE DEVELOPMENT OF A SFC LOW OVER THE GULF STATES. THESE DIFFERENCES EXTEND INTO MONDAY AND MONDAY NIGHT. BECAUSE OF THE UNCERTAINTY, HAVE MADE ONLY MINOR CHANGES TO THIS PORTION OF THE LONG TERM. HIGH PRESSURE BUILDS BACK IN FOR THE MIDDLE OF NEXT WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... BROKEN STRATOCU CEILINGS HAVE DEVELOPED ACROSS THE FORECAST AREA THIS AFTERNOON. A FEW SCATTERED RAIN SHOWERS HAVE ALSO FORMED DUE TO THE HEATING OF THE DAY. NORTHWEST SURFACE WINDS OF 10-15 KTS CAN BE EXPECTED WITH GUSTS TO 20-25 KTS. CLOUDS WILL DISSIPATE QUICKLY AFTER SUNSET. WIND SPEEDS WILL ALSO DIMINISH AFTER 01Z. .OUTLOOK...FRIDAY THROUGH MONDAY... HIGH PRESSURE SHOULD MAINTAIN VFR CONDITIONS THROUGH SATURDAY. RESTRICTIONS DUE TO PRE-COLD FRONTAL SHOWERS WILL THEN BE POSSIBLE SUNDAY AND MONDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 10, 4:03 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 403 PM EDT THU MAY 10 2012 OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031-073- 075-WVZ001>004-012-021-022-112015- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER-BEAVER- ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 403 PM EDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ007>009-015-016-023-074-076-WVZ023-041-112015- GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- 403 PM EDT THU MAY 10 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:57 PM EDT | Special Weather Statement | PBZ | Westmoreland | 33 min |
Nearby
Frost Advisories in Pennsylvania, 2012Frost Advisories in Maryland, 2012Frost Advisories in West Virginia, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.